Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 287, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jul 9, 2016, 5:45 PM CDT for Jack County, Palo Pinto County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 9, 2016, 5:45 PM CDT (22:45 UTC)
- Expired
- Jul 9, 2016, 6:15 PM CDT
- In force
- 30 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Jack County, TX, Palo Pinto County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 100 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.8 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 177 J/kg
- Mixed-layer CIN
- -296 J/kg
- Mixed-layer LCL
- 1370 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 2:54 PM CDT, 2 hours 51 minutes earlier.
Area forecast discussion, Jul 9, 2:54 PM CDT, 2 hours 51 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 254 PM CDT SAT JUL 9 2016 .DISCUSSION... A subtle, slow-moving shortwave trough axis was over southern Oklahoma, trailing southwest back toward I-20 west of the DFW Metroplex this afternoon. The best axis of moisture continued to be indicated from the Red River valley into areas along and west of I-35/35W. PWAT values between 1.5-2.0 inches were noted within this moist axes. With the subtlety and mesoscale nature of both the shortwave trough and an ill-defined surface boundary between Bowie and Wichita Falls, most high-resolution models are struggling outside of maybe the HRRR model. The HRRR model was followed for afternoon and early evening convective trends. A small-scale, linear storm cluster was now pushing into areas from northern Cooke Co into northern Grayson Co, with the stronger to brief severe storms occurring just north of Sherman-Denison areas. It is likely these scattered thunderstorms will expand south- southwestward on an outflow boundary into the Highway 380 corridor between Decatur and Greenville later this afternoon, before weaken somewhat and becoming more widely scattered in nature this evening from Jacksboro, to Dallas-Fort Worth, To Rockwall, the east toward Kaufman/Terrell. Residual outflow boundaries should maintain at least low convective chance through nightfall or nightfall, with best chances occurring on the eastern periphery of the low-mid level theta-e ridge along and E of I-35/35E. Finally, some dry air was noted in the 800mb-500mb layer on forecast RAP soundings. Theta-e differences on the order of 20-25 Kelvin difference are forecast, thus evaporative cooling should play a role along with steep, sub-cloud base lapse rates for the the threat of a locally strong to severe downburst winds from these storms. In addition, these storms will contain frequent lightning and heavy downpours producing localized flooding. There is a possible isolated occurrence of small hail. However, with freezing levels very high in July and storms low topped, any small hail is the least of our concerns. The subtle upper shortwave trough will drift eastward toward the Ark-La-Tex through Sunday, before slowly moving away toward the Lower Mississippi River Valley early this work week. I will maintain the low chances for convection for our far east and northeast counties late tonight through early Sunday evening, before mid level heights and associated large-scale subsidence increase overhead underneath a modest upper ridge building across Texas. Have maintained a dry and seasonably hot forecast with highs between 95-100 degrees and lows primarily between 75-80 degrees for all of next week. Continued lee-side surface troughing to our west-northwest in response to upper level systems moving east across the northern and central tier states should maintain breezy south winds 10 to 20 mph. In addition, surface dew points do appear to mix more readily next week with dry air above the boundary layer, thus keeping heat index values relatively lower compared to last week. Afternoon heat index values look to remain between 95-100F in the west and 100-103F in the east. At this time, it appears heat advisories will likely not be needed. However, if you work outdoors or plan on spending time recreationing outdoors, should stay hydrated and seek shade whenever the heat gets too oppressive. 05/ && .AVIATION... /ISSUED 1245 PM CDT SAT JUL 9 2016/ Main concern for this TAF period will be the potential for thunder at Metroplex sites late this afternoon and evening. A swath of locally higher moisture positioned northwest of the DFW Metroplex continues to be acted upon by subtle forcing aloft which has lead to scattered thunderstorms mostly across southern Oklahoma Saturday morning and early afternoon. As this area becomes increasingly unstable later this afternoon, additional isolated thunderstorms are expected to develop. The main window that seems most likely for convection to impact Metroplex sites will be very late this afternoon and early evening and have maintained a mention of VCTS from 23-03z. Otherwise, BKN high clouds will persist through the evening with winds around 12 kts out of the south. For Waco, MVFR cigs seem likely once again Sunday morning as a 20-30 kt low level jet brings another surge of low stratus northward from southern Texas and the Hill Country. Have prevailed BKN020 for a few hours Sunday morning, but a tempo for these conditions may suffice depending on the areal coverage. -Stalley && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 78 97 79 97 80 / 20 10 5 5 5 Waco 77 98 78 98 78 / 10 5 5 5 5 Paris 75 93 75 96 76 / 30 40 10 5 5 Denton 77 95 76 96 77 / 20 10 5 5 5 McKinney 77 95 77 96 77 / 30 20 5 5 5 Dallas 79 97 79 97 80 / 20 10 5 5 5 Terrell 77 95 76 96 77 / 40 20 10 5 5 Corsicana 76 96 78 97 78 / 20 10 10 5 5 Temple 76 97 77 97 78 / 10 5 5 5 5 Mineral Wells 76 98 76 97 76 / 20 5 5 5 5 && .FWD Watches/Warnings/Advisories... None. && /05
Hazardous weather outlook, Jul 9, 3:20 PM CDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 320 PM CDT SAT JUL 9 2016 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-101145- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 320 PM CDT SAT JUL 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT NORTH OF A COMANCHE TO PALESTINE LINE. A FEW STRONG TO MARGINALLY SEVERE STORMS ARE POSSIBLE WITH THE PRIMARY HAZARD BEING DAMAGING DOWNBURST WINDS. IN ADDITION...HEAVY RAINFALL MAY LEAD TO LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A FEW THUNDERSTORMS WILL BE POSSIBLE ON SUNDAY NORTHEAST OF A LINE FROM GAINESVILLE TO CANTON. GUSTY WINDS AND FREQUENT LIGHTNING WILL ACCOMPANY SOME OF THE STORMS. OTHERWISE...HOT CONDITIONS WILL CONTINUE SUNDAY THROUGH FRIDAY WITH HIGH TEMPERATURES IN THE MIDDLE AND UPPER 90S AND AFTERNOON HEAT INDEX VALUES BETWEEN 100 TO 104. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. STALLEY
In the hours before
Local storm report, Jul 9, 4:13 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
413 PM CDT SAT JUL 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND DMG DENTON 33.22N 97.15W
07/09/2016 DENTON TX TRAINED SPOTTER
LARGE TREE BRANCHES DOWN AT THE INTERSECTION OF COLLINS
RD AND CLEVELAND RD IN DENTON.Local storm report, Jul 9, 4:26 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
426 PM CDT SAT JUL 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM TSTM WND GST 1 NE HASLET 32.98N 97.34W
07/09/2016 M60 MPH TARRANT TX ASOS
FORT WORTH/ALLIANCE ASOS REPORTS GUST OF 51 KTSLocal storm report, Jul 9, 4:40 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
440 PM CDT SAT JUL 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM TSTM WND GST COPPELL 32.95N 97.02W
07/09/2016 E65 MPH DALLAS TX AMATEUR RADIO
65 MPH WIND GUST REPORTED AT MOORE/SANDY LAKE IN
COPPELL.Local storm report, Jul 9, 4:46 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
446 PM CDT SAT JUL 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM TSTM WND GST DALLAS 32.77N 96.78W
07/09/2016 E60 MPH DALLAS TX AMATEUR RADIO
60 MPH WIND GUST REPORTED AT DALLAS NORTH TOLLWAY AND NW
HWY.Local storm report, Jul 9, 4:55 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
455 PM CDT SAT JUL 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND GST BOWIE 33.57N 97.85W
07/09/2016 E60 MPH MONTAGUE TX FIRE DEPT/RESCUE
BOWIE VFD REPORTS ESTIMATED WIND OF 60 MPHSpecial weather statement, Jul 9, 5:13 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
513 PM CDT SAT JUL 9 2016
TXZ121-131>134-144-145-092245-
JOHNSON TX-HOOD TX-HILL TX-BOSQUE TX-KAUFMAN TX-ELLIS TX-
SOMERVELL TX-
513 PM CDT SAT JUL 9 2016
...SIGNIFICANT WEATHER ADVISORY FOR ELLIS...HOOD...SOMERVELL...
JOHNSON...NORTH CENTRAL BOSQUE...NORTHERN HILL AND KAUFMAN COUNTIES
UNTIL 545 PM CDT...
AT 511 PM CDT...DOPPLER RADAR WAS TRACKING STRONG WINDS
ASSOCIATED WITH THUNDERSTORMS OVER TARRANT AND DALLAS
COUNTIES...MOVING SOUTHWARD AT 35 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
GRAND PRAIRIE...MANSFIELD...CEDAR HILL...BURLESON...LANCASTER...
WAXAHACHIE...CLEBURNE...ENNIS...MIDLOTHIAN...TERRELL...SEAGOVILLE...FORNEY...
CROWLEY...GLENN HEIGHTS...RED OAK...GRANBURY...KAUFMAN...KEENE...JOSHUA AND
ALVARADO.
LAT...LON 3236 9645 3235 9645 3233 9638 3205 9694
3210 9697 3208 9734 3220 9793 3254 9807
3256 9801 3255 9652 3281 9652 3282 9630
3284 9629 3284 9608 3236 9608
TIME...MOT...LOC 2211Z 217DEG 18KT 3258 9791 3217 9728
05The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 1:30 PM CDT | Special Weather Statement | FWD | Grayson | 60 min |
| Jul 9, 1:57 PM CDT | Severe Thunderstorm Warning | FWD | Grayson | 63 min |
| Jul 9, 2:33 PM CDT | Flash Flood Warning | FWD | Cooke, Grayson | 2 hr |
| Jul 9, 2:44 PM CDT | Special Weather Statement | FWD | Cooke | 61 min |
| Jul 9, 2:56 PM CDT | Special Weather Statement | FWD | Collin | 64 min |
| Jul 9, 3:21 PM CDT | Severe Thunderstorm Warning | FWD | Collin | 54 min |
| Jul 9, 3:36 PM CDT | Special Weather Statement | FWD | Denton | 39 min |
| Jul 9, 3:56 PM CDT | Severe Thunderstorm Warning | FWD | Denton | 52 min |
| Jul 9, 4:07 PM CDT | Special Weather Statement | FWD | Montague | 53 min |
| Jul 9, 4:18 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Tarrant | 57 min |
| Jul 9, 4:35 PM CDT | Severe Thunderstorm Warning | FWD | Parker, Tarrant | 40 min |
| Jul 9, 4:44 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Dallas, Rockwall | 61 min |
| Jul 9, 4:52 PM CDT | Areal Flood Advisory | FWD | Collin | 3 hr |
| Jul 9, 5:01 PM CDT | Flash Flood Warning | FWD | Montague, Wise | 3 hr |
| Jul 9, 5:13 PM CDT | Special Weather Statement | FWD | Ellis, Hood, Johnson, Kaufman, Somervell | 32 min |
| Jul 9, 5:16 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Montague, Wise | 29 min |
| Jul 9, 5:54 PM CDT | Special Weather Statement | FWD | Ellis, Hunt, Kaufman, Rains, Van Zandt | 36 min |
| Jul 9, 6:23 PM CDT | Special Weather Statement | FWD | Palo Pinto, Stephens, Young | 37 min |
| Jul 9, 6:59 PM CDT | Special Weather Statement | FWD | Eastland, Stephens, Young | 46 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.